Universality of the $\mu $-predictor

Volume 220 / 2013

Christopher S. Hardin Fundamenta Mathematicae 220 (2013), 227-241 MSC: Primary 03E05; Secondary 54H99. DOI: 10.4064/fm220-3-4

Abstract

For suitable topological spaces $X$ and $Y$, given a continuous function $f:X\to Y$ and a point $x\in X$, one can determine the value of $f(x)$ from the values of $f$ on a deleted neighborhood of $x$ by taking the limit of $f$. If $f$ is not required to be continuous, it is impossible to determine $f(x)$ from this information (provided $|Y|\geq 2$), but as the author and Alan Taylor showed in 2009, there is nevertheless a means of guessing $f(x)$, called the $\mu $-predictor, that will be correct except on a small set; specifically, if $X$ is $T_0$, then the guesses will be correct except on a scattered set. In this paper, we show that, when $X$ is $T_0$, every predictor that performs this well is a special case of the $\mu $-predictor.

Authors

  • Christopher S. Hardin1 New York Plaza, 33rd Floor
    New York, NY 10004, U.S.A.
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image